Alert archive / Kentucky / Flash Flood Warnings in 2025
Flash Flood Warning 65, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 17, 2025, 7:58 PM EDT for 4 counties in Kentucky. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2025, 7:58 PM EDT (23:58 UTC)
- Expired
- Jun 17, 2025, 10:02 PM EDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anderson County, KY, Marion County, KY, Nelson County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:02 PM EDT | FLASH FLOOD | 2 E Fredricktown, KY | US 150 was closed near Mayfield Lane for 4 to 5 minutes. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874
WGUS53 KLMK 172358
FFWLMK
KYC005-155-179-229-180400-
/O.NEW.KLMK.FF.W.0065.250617T2358Z-250618T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
758 PM EDT Tue Jun 17 2025
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Southwestern Anderson County in central Kentucky...
Northwestern Marion County in central Kentucky...
Central Nelson County in central Kentucky...
Washington County in central Kentucky...
* Until midnight EDT tonight.
* At 758 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 4 inches of
rain have fallen in the past 24 hours. Additional rainfall amounts
of 0.5 to 1 inch are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bardstown, Springfield, Loretto, Willisburg, Valley Hill, Saint
Catharine, Booker, Cisselville, Mooresville and Briartown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3778 8547 3787 8526 3790 8512 3790 8504
3772 8511 3757 8531 3762 8545 3770 8547
FLASH FLOOD...RADAR INDICATED
$$
BJS1 follow-up statement
847
WGUS73 KLMK 180202
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
1002 PM EDT Tue Jun 17 2025
KYC005-155-179-229-180212-
/O.CAN.KLMK.FF.W.0065.000000T0000Z-250618T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anderson KY-Marion KY-Nelson KY-Washington KY-
1002 PM EDT Tue Jun 17 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN ANDERSON,
NORTHWESTERN MARION, CENTRAL NELSON AND WASHINGTON COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3778 8547 3787 8526 3790 8512 3790 8504
3772 8511 3757 8531 3762 8545 3770 8547
$$
BJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 7:53 PM EDT, 5 minutes earlier. Its key messages:
- * Showers and thunderstorms through this evening could produce localized heavy rainfall and flooding. * Strong to severe storms are possible on Wednesday, mainly during the evening. All severe weather hazards are on the table, but damaging winds will be the primary threat. * Hot and dry weather arrives Friday and will continue well into next week.
Area forecast discussion, Jun 17, 7:53 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Louisville KY 753 PM EDT Tue Jun 17 2025 ...Updated Aviation Discussion... .KEY MESSAGES... * Showers and thunderstorms through this evening could produce localized heavy rainfall and flooding. * Strong to severe storms are possible on Wednesday, mainly during the evening. All severe weather hazards are on the table, but damaging winds will be the primary threat. * Hot and dry weather arrives Friday and will continue well into next week. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 334 PM EDT Tue Jun 17 2025 Scattered showers are developing in a warm and humid air mass this afternoon, with some embedded thunder and lightning but no real organization due to a lack of shear. Storm intensity is limited due to weak lapse rates, but PWATs are near 2 inches so heavy rainfall and flooding remain in play. Expect disorganized convection to continue for the rest of the afternoon and into this evening, with enough coverage to bring at least measureable precip to the majority of the area. Showers and storms die out mid to late evening, with some stratus build-down potential overnight. With clouds and oppressive humidity limiting diurnal temp ranges, lows will run around 70 with the exception of urban Louisville, which could stay in the mid 70s if it doesn't rain. A better warm advection regime Wednesday morning will kick winds up out of the SW and spark a new round of showers and storms. Will keep coverage scattered in this time frame, with minimal impacts. The most impactful weather is expected Wednesday night ahead of the main cold front. Convection will break out over southern Missouri, and then it's a race between approaching storms and the setting sun to determine the level of impacts here in the Ohio Valley. Stronger wind fields will provide more storm organization, likely allowing for a QLCS that will push toward central Kentucky and southern Indiana as we get to around sunset. The overall trend will be for storms to weaken once heating is lost, but the question is how far east the line advances before that happens. Main severe wx hazard will be damaging winds, but large hail or even a tornado can't be ruled out. Best chances are NW of a line from roughly Bowling Green to Lexington. Confidence remains low due to uncertainty regarding available instability. Later in the night, we could still see another line of convection move through the area. Confidence in that batch of storms is even lower as much of the atmosphere is likely to be worked over. The more likely scenario could involve storms training along an east- west boundary, which would lay out across southern Kentucky. If this pans out, weather could remain active overnight into Thursday morning, with an emerging flash flood threat. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 334 PM EDT Tue Jun 17 2025 By Thursday morning, the cold front, embedded in an upper trough, that brought storms on Wednesday night is expected to be somewhere in the Lower Ohio Valley as it pushes off to the east. Timing is slightly different on exactly when the front and wind shift will occur. This is less significant as all the severe potential is expected to be ahead of the front, east of the CWA. Behind the front, upper ridging and surface high pressure moving east of the Ozarks will usher in lower precipitable water values. Initially values will fall below 1.5" behind the front, but they keep falling to around an inch later in the day. This will be noticed at the surface as dew points fall from the low 70s to the mid 60s over much of the CWA, but values to the southwest (Bowling Green area) will likely remain in the upper 60s. This drying trend will help to clear skies from the northwest to southeast during the afternoon and evening hours. Cold air advection behind the front will help drop highs from the mid to upper 80s on Wednesday to the low to mid 80s on thursday. Early Friday, upper ridging pushes the surface high east of southern Indiana and central Kentucky, returning warm air advection to the Lower Ohio Valley. Highs climb into the mid to upper 80s Friday before the low to mid 90s by the weekend. The upper ridge and surface high stall over the region, keeping mostly sunny skies and warm temperatures in the area into early next week, but as the high over the Southeast usher more moisture northward, chances for afternoon/evening convection will begin increasing early next week. && .AVIATION /00Z TAFS THROUGH 06Z THURSDAY/... Issued at 752 PM EDT Tue Jun 17 2025 Scattered showers and storms will continue to slowly push NE this evening, however with a moist and somewhat unstable atmosphere lingering into the night, can't rule out a few stray showers through the overnight as well. Tough to have too much confidence in any given time or place with those, so no plans to mention at this time. There is a stronger signal for some MVFR or even brief IFR ceilings across most of our TAF sites (exclude BWG) through the overnight into the first part of the morning. By mid to late morning, expect steady improvement back to VFR with SSW surface winds gusting up around 20 to 25 mph through the afternoon. More showers and thunderstorms are possible through the day on Wednesday, but most confidence would be in the afternoon to evening where some strong to severe storms can't be ruled out. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && SHORT TERM...RAS LONG TERM...KDW AVIATION...BJS
Hazardous weather outlook, Jun 17, 3:40 PM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 340 PM EDT Tue Jun 17 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-181945- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 340 PM EDT Tue Jun 17 2025 /240 PM CDT Tue Jun 17 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Showers and storms this afternoon and evening could produce localized heavy rainfall and flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A line of severe thunderstorms could pass through the region Wednesday evening. All severe hazards are on the table, but the biggest threat will be damaging winds. Continued heavy rainfall later Wednesday night could result in localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday night. GENERAL STORM MOTION OF THE DAY: Storms this evening will move to the NE around 20 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville.
In the hours before
Local storm report, Jun 17, 7:46 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
746 PM EDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM Flood 2 E Fredricktown 37.75N 85.30W
06/17/2025 Washington KY 911 Call Center
Water is beginning to flow over US 150 near
Mayfield Lane. The road remains open.
&&
KDWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:15 PM EDT | Areal Flood Advisory | LMK | Logan | 3 hr |
| Jun 16, 8:28 PM EDT | Special Weather Statement | LMK | Butler | 32 min |
| Jun 16, 8:39 PM EDT | Flash Flood Warning | LMK | Butler, Warren | 2 hr |
| Jun 16, 8:47 PM EDT | Special Weather Statement | LMK | Butler | 28 min |
| Jun 16, 8:50 PM EDT | Areal Flood Advisory | LMK | Boyle, Casey, Marion, Mercer, Taylor | 113 min |
| Jun 16, 9:05 PM EDT | Areal Flood Advisory | LMK | Barren, Edmonson, Warren | 3 hr |
| Jun 16, 9:52 PM EDT | Areal Flood Advisory | LMK | Ohio | 106 min |
| Jun 16, 10:05 PM EDT | Areal Flood Advisory | LMK | Allen, Barren, Warren | 93 min |
| Jun 16, 10:34 PM EDT | Areal Flood Advisory | LMK | Adair, Barren, Edmonson, Green, Hart, Metcalfe | 3 hr |
| Jun 16, 10:42 PM EDT | Areal Flood Warning | LMK | Butler, Warren | 63 min |
| Jun 16, 11:29 PM EDT | Areal Flood Advisory | LMK | Bullitt, Hardin, Larue, Marion, Nelson, Washington | 3 hr |
| Jun 17, 12:05 AM EDT | Areal Flood Advisory | LMK | Anderson, Boyle, Bullitt, Marion, Mercer, Nelson and 2 more | 3 hr |
| Jun 17, 7:29 AM EDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 6 days |
| Jun 17, 7:33 PM EDT | Areal Flood Advisory | LMK | Marion, Washington | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.